MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG 4; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG 4; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP038-007
Medical Device Problem Codes Material Deformation (2976); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6)2024, a 7mm amplatzer vascular plug4 was chosen for internal iliac artery (iia) embolization, using a 4f non-abbott delivery catheter.Deployment was attempted by rotating counterclockwise, but the valve was not able to release.The delivery wire was observed to unravel.It is thought that the inner lumen of the contrast catheter may have gotten caught with the delivery wire.The device was removed, and a replacement 8mm amplatzer vascular plug4 was successfully used.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of delivery wire was unravel and plug being unable to be released from the cable was reported.The delivery cable was received for examination the distal end of the outer coil of the cable had become unraveled.The endscrew appeared undamaged.The end screw met specifications, turning a minimum of 6 full turns.An image received appeared to show the push wire unravel.The device was sent for further examination using science & technology (s&t).The fracture face showed evidence of ductile dimples and post fracture wear.Post fracture wear is noticeable by the smooth surface on the fracture face.This can be caused by the material undergoing additional wear and/or stress after the initial break, causing the flat/smooth appearance.The ductile dimples on the fracture face were both circular and oval/oblong in shape.Ductile dimples that are circular in appearance are indicative of tensile forces, whereas ductile dimples that are more oval/oblong in appearance is indicative of torsion forces.This wire was likely exposed to both forces prior to the break.Abbott has initiated additional investigation as a result of this finding.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER VASCULAR PLUG 4
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18712480
Report Number2135147-2024-00693
Device Sequence Number20874327
Product Code KRD
UDI-Device Identifier00811806012377
UDI-Public(01)00811806012377(17)261130(10)8251923
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP038-007
Device Lot Number8251923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown